Alert archive / West Virginia / Winter Storm Warnings in 2012
Winter Storm Warning 6, NWS Blacksburg, VA
NWS Blacksburg, VA issued this winter storm warning at Oct 31, 2012, 4:16 AM EDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2012, 4:16 AM EDT (08:16 UTC)
- Expired
- Oct 31, 2012, 3:17 PM EDT
- In force
- 11 hr
- Issued by
- NWS Blacksburg, VA
The text
As transmitted, in the capitals the NWS used until 2016.
100 WWUS41 KRNK 310816 WSWRNK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 416 AM EDT WED OCT 31 2012 ...ACCUMLATING SNOW SHOWERS WILL CONTINUE THROUGH THE DAY... .SNOW SHOWERS WILL PERSIST ACROSS THE WESTERN UPSLOPE AREAS THROUGH THE DAY WITH ACCUMULATIONS OF SEVERAL MORE INCHES POSSIBLE MAINLY ON THE HIGHEST RIDGES. THE SNOW SHOWERS WILL START TO BECOME LESS NUMEROUS BY TONIGHT. WVZ045-311630- /O.CAN.KRNK.BZ.W.0001.000000T0000Z-121031T1200Z/ /O.NEW.KRNK.WS.W.0006.121031T0816Z-121031T2000Z/ GREENBRIER- INCLUDING THE CITIES OF...QUINWOOD...DUO...RAINELLE 416 AM EDT WED OCT 31 2012 ...WINTER STORM WARNING IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON ABOVE 2500 FEET... ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WINTER STORM WARNING ABOVE 2500 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. THE BLIZZARD WARNING HAS BEEN CANCELLED. * LOCATIONS...THE HIGHER ELEVATIONS OF GREENBRIER COUNTY... NORTHWEST OF LEWISBURG. * HAZARD TYPES...PERIODS OF SNOW AND STRONG GUSTY WINDS. BLOWING AND DRIFTING SNOW. * ACCUMULATIONS...ADDITIONAL SNOW ACCUMULATION OF 2 TO 6 INCHES. * TIMING...SNOW WILL BE HEAVY AT TIMES THIS MORNING. * IMPACTS...BLOWING SNOW WILL DRIFT ACROSS HIGHWAYS. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...IN THE LOWER TO MID 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NCZ001-018-VAZ015-311630- /O.CAN.KRNK.WS.W.0005.000000T0000Z-121031T1200Z/ /O.NEW.KRNK.WW.Y.0012.121031T0816Z-121031T2000Z/ ASHE-WATAUGA-GRAYSON- INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...INDEPENDENCE... WHITETOP...TROUTDALE...VOLNEY 416 AM EDT WED OCT 31 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. THE WINTER STORM WARNING HAS BEEN CANCELLED. * LOCATIONS...WESTERN SLOPES AND HIGHER ELEVATIONS OF SOUTHWEST VIRGINIA AND NORTHWEST NORTH CAROLINA. * HAZARD TYPES...SNOW AND STRONG GUSTY WINDS. BLOWING AND DRIFTING SNOW. * ACCUMULATIONS...SNOW ACCUMULATION OF 1 TO 3 INCHES. * TIMING...ACCUMULATING SNOW SHOWERS THROUGH THIS AFTERNOON. * IMPACTS...SNOW AND GUSTY WINDS WILL KEEP ROADS HAZARDOUS OVER THE HIGHER PORTIONS OF THE MOUNTAINS. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * TEMPERATURES...IN THE MID 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ VAZ007-009-019-020-WVZ042>044-311630- /O.CAN.KRNK.WS.W.0005.000000T0000Z-121031T1200Z/ /O.NEW.KRNK.WW.Y.0012.121031T0816Z-121031T2000Z/ TAZEWELL-SMYTH-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE- INCLUDING THE CITIES OF...TAZEWELL...HOT SPRINGS...BLUEFIELD... HIX 416 AM EDT WED OCT 31 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON ABOVE 2500 FEET... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WINTER WEATHER ADVISORY ABOVE 2500 FEET FOR SNOW... WHICH IS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. THE WINTER STORM WARNING HAS BEEN CANCELLED. * LOCATIONS...WESTERN SLOPES AND HIGHER ELEVATIONS OF SOUTHEAST WEST VIRGINIA AND SOUTHWEST VIRGINIA. * HAZARD TYPES...SNOW AND STRONG GUSTY WINDS. BLOWING AND DRIFTING SNOW. * ACCUMULATIONS...ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 4 INCHES. * TIMING...LIGHT TO MODERATE SNOW THROUGH THIS AFTERNOON. * IMPACTS...SNOW COMBINED WITH GUSTY WINDS WILL CREATE HAZARDOUS TRAVEL CONDITIONS. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * TEMPERATURES...IN THE MID 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW. WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ VAZ010>014-016>018-024-035-310930- /O.CAN.KRNK.WW.Y.0011.000000T0000Z-121031T1200Z/ BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CARROLL-FLOYD-CRAIG- ROCKBRIDGE-AMHERST- 416 AM EDT WED OCT 31 2012 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE WINTER WEATHER ADVISORY. THERE MAY STILL BE A FEW SNOW SHOWERS AROUND THIS MORNING BUT ONLY ANOTHER DUSTING TO AN INCH EXPECTED IN THE HIGHER ELEVATIONS. $$
2 follow-up statements
737 WWUS41 KRNK 311540 WSWRNK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1140 AM EDT WED OCT 31 2012 ...ACCUMULATING SNOW SHOWERS WILL CONTINUE THROUGH THE DAY... .SNOW SHOWERS WILL PERSIST ACROSS THE WESTERN UPSLOPE AREAS THROUGH THE DAY WITH SOME ADDITIONAL LIGHT ACCUMULATION MAINLY ON THE HIGHEST RIDGES. THE SNOW SHOWERS WILL START TO BECOME LESS NUMEROUS BY TONIGHT. VAZ019-020-WVZ044-311645- /O.CAN.KRNK.WW.Y.0012.000000T0000Z-121031T2000Z/ ALLEGHANY VA-BATH-MONROE- 1140 AM EDT WED OCT 31 2012 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE WINTER WEATHER ADVISORY. REPORTS ACROSS THE AREA INDICATE THE SNOW IS HAVING LESS OF AN IMPACT DUE TO THE WARMING TEMPERATURES ABOVE FREEZING. SNOW SHOWERS MAY CONTINUE...OFF AND ON...THROUGH THE AFTERNOON BUT LITTLE OR NO ADDITIONAL ACCUMULATION IS EXPECTED. $$ WVZ045-312000- /O.CON.KRNK.WS.W.0006.000000T0000Z-121031T2000Z/ GREENBRIER- INCLUDING THE CITIES OF...QUINWOOD...DUO...RAINELLE 1140 AM EDT WED OCT 31 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON FOR ELEVATIONS ABOVE 2500 FEET IN NORTHWEST GREENBRIER COUNTY... * LOCATIONS...THE HIGHER ELEVATIONS OF GREENBRIER COUNTY... NORTHWEST OF LEWISBURG. * HAZARD TYPES...PERIODS OF SNOW AND STRONG GUSTY WINDS. BLOWING AND DRIFTING SNOW. * ACCUMULATIONS...ADDITIONAL SNOW ACCUMULATION OF 1 TO 4 INCHES POSSIBLE THROUGH 4 PM...THE HIGHER AMOUNTS OCCURRING IN THE HIGHEST ELEVATIONS OF NORTHWEST GREENBRIER COUNTY AT ELEVATIONS ABOVE 3500 FEET. * TIMING...PERSISTENT LIGHT SNOW WITH AN OCCASIONAL HEAVIER SNOW SHOWER DURING THE AFTERNOON. * IMPACTS...BLOWING SNOW WILL DRIFT ACROSS HIGHWAYS. * WINDS...WEST AROUND 15 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...IN THE LOWER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NCZ001-018-VAZ015-312000- /O.CON.KRNK.WW.Y.0012.000000T0000Z-121031T2000Z/ ASHE-WATAUGA-GRAYSON- INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...INDEPENDENCE... WHITETOP...TROUTDALE...VOLNEY 1140 AM EDT WED OCT 31 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * LOCATIONS...WESTERN SLOPES AND HIGHER ELEVATIONS OF SOUTHWEST VIRGINIA AND NORTHWEST NORTH CAROLINA. * HAZARD TYPES...SNOW AND STRONG GUSTY WINDS. BLOWING AND DRIFTING SNOW. * ACCUMULATIONS...AN ADDITIONAL INCH OR TWO OF ACCUMULATION IS POSSIBLE THIS AFTERNOON...MAINLY FOR THE HIGHER MOUNTAIN RIDGES WHERE TEMPERATURES REMAIN AT OR BELOW FREEZING. IN THE MOUNTAIN VALLEYS WHERE TEMPERATURES WARM ABOVE 32...THE WARMING WILL LIMIT ANY ADDITIONAL ACCUMULATION. * TIMING...ACCUMULATING SNOW SHOWERS THROUGH THIS AFTERNOON. * IMPACTS...SNOW AND GUSTY WINDS WILL KEEP ROADS HAZARDOUS OVER THE HIGHER PORTIONS OF THE MOUNTAINS. * WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. * TEMPERATURES...IN THE LOWER TO MID 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY OR SLUSHY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ VAZ007-009-WVZ042-043-312000- /O.CON.KRNK.WW.Y.0012.000000T0000Z-121031T2000Z/ TAZEWELL-SMYTH-MERCER-SUMMERS- INCLUDING THE CITIES OF...TAZEWELL...BLUEFIELD...HIX 1140 AM EDT WED OCT 31 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON ABOVE 2500 FEET... * LOCATIONS...WESTERN SLOPES AND HIGHER ELEVATIONS OF SOUTHEAST WEST VIRGINIA AND SOUTHWEST VIRGINIA. * HAZARD TYPES...SNOW AND STRONG GUSTY WINDS. BLOWING AND DRIFTING SNOW. * ACCUMULATIONS...OF AN ADDITIONAL INCH OR TWO IS POSSIBLE IN THE HIGHEST ELEVATIONS THIS AFTERNOON WHERE TEMPERATURES REMAIN BELOW FREEZING...OTHERWISE WARMING TEMPERATURES ABOVE 32 WILL LIMIT SIGNIFICANT ACCUMULATION. * TIMING...LIGHT TO MODERATE SNOW THROUGH THIS AFTERNOON. * IMPACTS...SNOW COMBINED WITH GUSTY WINDS MAY CREATE HAZARDOUS TRAVEL CONDITIONS. * WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...IN THE LOWER TO MID 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW. WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY OR SLUSHY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
980 WWUS41 KRNK 311917 WSWRNK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 317 PM EDT WED OCT 31 2012 ...ACCUMULATING SNOW STILL POSSIBLE IN THE MOUNTAINS OF SOUTHEAST WEST VIRGINIA TONIGHT AND EARLY THURSDAY... .SNOW SHOWERS WILL PERSIST OVER THE MOUNTAINS...NORTH OF BLUEFIELD AND WEST OF LEWISBURG. SOME ADDTIONAL LIGHT ACCUMULATION IS POSSIBLE TONIGHT...ALONG WITH THE CHANCE OF SOME FREEZING DRIZZLE. THE SNOW SHOWERS ARE EXPECTED TO DIMINISH EARLY THURSDAY. WVZ045-010330- /O.CAN.KRNK.WS.W.0006.000000T0000Z-121031T2000Z/ /O.NEW.KRNK.WW.Y.0013.121031T1917Z-121101T1500Z/ GREENBRIER- INCLUDING THE CITIES OF... 317 PM EDT WED OCT 31 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM EDT THURSDAY ABOVE 2500 FEET... ...WINTER STORM WARNING IS CANCELLED... * LOCATIONS...THE HIGHER ELEVATIONS OF GREENBRIER COUNTY... NORTHWEST OF LEWISBURG. * HAZARD TYPES...PERIODS OF SNOW AND FREEZING DRIZZLE. * ACCUMULATIONS...OF AN ADDITIONAL 1 TO 3 INCHES IS POSSIBLE TONIGHT. LIGHT...TRACE...ICE ACCRETION IS ALSO POSSIBLE FROM THE FREEZING DRIZZLE. * TIMING...TONIGHT AND EARLY THURSDAY MORNING. * IMPACTS...SNOW COVERED OR SLUSHY ROADS. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...IN THE LOWER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...OR FREEZING PRECIPITATION WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ NCZ001-018-VAZ007-009-015-WVZ042-043-312030- /O.CAN.KRNK.WW.Y.0012.000000T0000Z-121031T2000Z/ ASHE-WATAUGA-TAZEWELL-SMYTH-GRAYSON-MERCER-SUMMERS- 317 PM EDT WED OCT 31 2012 ...WINTER WEATHER ADVISORY IS CANCELLED... REPORTS ACROSS THE AREA THIS AFTERNOON INDICATE THE SNOW IS HAVING LESS OF AN IMPACT DUE TO THE WARMING TEMPERATURES ABOVE FREEZING. SNOW SHOWERS MAY CONTINUE...OFF AND ON...THROUGH THE EVENING BUT LITTLE OR NO ADDITIONAL ACCUMULATION IS EXPECTED. UPWARDS OF AN INCH OF ACCUMULATION IS STILL POSSIBLE AT THE HIGHEST ELEVATIONS. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this winter storm warning went out at Oct 31, 1:41 AM EDT, 2 hours 35 minutes earlier.
Area forecast discussion, Oct 31, 1:41 AM EDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
141 AM EDT WED OCT 31 2012
.SYNOPSIS...
POST-TROPICAL CYCLONE SANDY WILL MOVE ACROSS PENNSYLVANIA TONIGHT
THEN HEAD NORTH WEDNESDAY. TROUGHINESS WILL REMAIN OVER THE
REGION FOR THE REMAINDER OF THE WEEK. HIGH PRESSURE BUILDS IN OVER
THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AS OF 1000 PM EDT TUESDAY...
WATER VAPOR LOOP SHOWED DRY AIR AT MID LEVELS WRAPPING AROUND THE
WEST AND SOUTH SIDE OF POST-TROPICAL CYCLONE SANDY. RELATIVELY
WARMER 850 MB AIR WAS ALSO WRAPPING AROUND THE LOW. LATEST LAV
GUIDANCE SHOWED TEMPERATURES NEARLY STEADY OR SLOWLY RISING
OVERNIGHT. HAVE ADJUSTED MINIMUM TEMPERATURES A COUPLE OF DEGREES
IN THE PIEDMONT BUT LEFT MINIMUM COLDER THAN GUIDANCE IN THE AREAS
WITH SNOW ON THE GROUND IN THE WEST.
00Z SOUNDINGS FROM LWX/RNK/PBZ ALL SHOWED WINDS HAVE DIMINISHED
SINCE MONDAY NIGHT. DO NOT ANTICIPATE ANY ADDITIONAL WIND GUSTS
ABOVE 40 KTS TONIGHT. NO CHANGES PLANNED TO WINTER WEATHER
ADVISORY/WINTER STORM WARNINGS AT THIS TIME.
AS OF 355 PM TUESDAY...
SUPERSTORM SANDY DRIFTED WEST ACROSS PENNSYLVANIA THIS AFTERNOON.
SANDY WILL START JOGGING TO THE NORTH OVERNIGHT. SATELLITE IMAGES
SHOWING DRY AIR ENTRAINING INTO SANDY WHICH...IN SOME
PART...LIMITED SNOWFALL ACCUMULATIONS ACROSS THE AREA THIS
AFTERNOON. MOST OF THE PROBLEMS DURING THE DAY TODAY WERE WITH THE
WIND BLOWING SNOW ON ROADWAYS. REPORTS OBTAINED TODAY STILL HAVE
SNOW FALLING IN WARNED AREAS ABOVE 2500 FEET. THEREFORE WILL
MAINTAIN CURRENT BLIZZARD WARNING FOR GREENBRIER AND WINTER WEATHER
WARNINGS AND ADVISORIES FOR THE MOUNTAINS THROUGH THE NIGHT. AS
SUNSETS...LIGHT ACCUMULATIONS ARE POSSIBLE BELOW 2500 FEET AND
MAINLY IN EXTREME SOUTHWESTERN VIRGINIA AND SOUTHEAST WEST VIRGINIA.
ACROSS THE NEW RIVER AND SOUTHERN SHENANDOAH VALLEYS...SCATTERED
FLURRIES CAN BE EXPECTED WITH NO MORE THAN A DUSTING POSSIBLE. EAST
OF THE BLUE RIDGE...NO PRECIPITATION IS EXPECTED WITH CLOUDS
BREAKING OVERNIGHT.
WINDS WILL CONTINUE TO BE GUSTY OVERNIGHT BUT NOTHING LIKE LAST
NIGHT. WITH WINDS OF 15-30 MPH AND SURFACE TEMPERATURES ACROSS THE
MOUNTAINS DROPPING TO NEAR 30F...MID 20S IN HIGHER ELEVATIONS...WIND
CHILL VALUES WEDNESDAY MORNING MAY BE IN THE UPPER TEENS TO LOWER
20S.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH FRIDAY/...
AS OF 348 PM EDT TUESDAY...
POST TROPICAL CYCLONE IS FCST TO LIFT NORTH ACROSS NEW YORK
WEDNESDAY AND INTO EASTERN CANADA THURSDAY. PROCESS WILL BE
SLOW...WITH CONTINUATION OF BRISK NORTHWEST WINDS AND MOUNTAIN SNOW
SHOWERS AND FLURRIES. BREAKS IN THE CLOUD COVER SHOULD DEVELOP EAST
OF THE BLUE RIDGE WHERE STRONG DOWNSLOPE DRYING PERSISTS.
STILL ANTICIPATE SOME LIGHT ACCUMULATION OF SNOW AT THE HIGHEST
ELEVATIONS OF THE FAR WESTERN CWA WEDNESDAY...THEN MAINLY CONFINED
TO THE MOUNTAINS NORTH OF BLUEFIELD AND WEST OF LEWISBURG WEDNESDAY
NIGHT AND THURSDAY. FEEL MOS GUIDANCE THE NEXT FEW DAYS IS TOO WARM
PER SNOW COVER IN THE MOUNTAINS...THUS GOING AT LEAST 4-8 DEGREES
BELOW MODEL OUTPUT STATISTICS.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 415 PM EDT TUESDAY...
HIGH PRESSURE WILL BUILD INTO THE AREA FROM THE WEST ON FRIDAY...
AS THE REMNANTS OF SANDY CONTINUE TO MOVE AWAY FROM OUR AREA. WILL
STILL SEE OCCASIONAL SNOW SHOWERS ACROSS WESTERN GREENBRIER COUNTY
THURSDAY NIGHT...BUT EXPECT TEMPERATURES TO WARM ENOUGH ON FRIDAY
FOR ANY REMAINING SNOW SHOWERS TO CHANGE OVER TO RAIN.
OTHERWISE...SHOWER ACTIVITY IS EXPECTED TO FINALLY END FRIDAY
EVENING...WITH MOSTLY CLEAR SKIES EXPECTED ACROSS THE FORECAST
AREA HEADING INTO SATURDAY.
TEMPERATURES WILL WARM HEADING INTO THE WEEKEND AS WEAK UPPER
LEVEL RIDGING BUILDS INTO THE APPALACHIANS...AND WE CAN EXPECT
SUNDAY AFTERNOON HIGHS TO RANGE FROM THE MID 50S ACROSS THE
MOUNTAINS...TO THE LOW/MID 60S ACROSS THE PIEDMONTS...PLENTY WARM
ENOUGH TO CAUSE A MAJORITY OF THE SNOW ACROSS THE WEST TO MELT.
BY LATE IN THE WEEKEND TO EARLY IN THE NEXT WORKWEEK...WILL SEE
ANOTHER UPPER LEVEL DISTURBANCE MAKE ITS WAY INTO THE AREA FROM
THE MIDWEST...BRINGING ANOTHER CHANCE OF RAIN. THERE APPEAR TO BE
CONSIDERABLE TIMING DIFFERENCES IN THE TIMING OF WHEN THIS SYSTEM
WILL ARRIVE IN OUR AREA...WITH THE ECMWF MODEL BRINGING THIS
SYSTEM IN EARLY SUNDAY...WHILE THE SLOWER GFS MODEL DOES NOT BRING
THIS SYSTEM IN UNTIL DURING SUNDAY EVENING. AM TRENDING A LITTLE
MORE TOWARD THE FASTER ECMWF SOLUTION...WHICH WILL BRING SPOTTY
RAINFALL TO OUR AREA FOR SUNDAY AND MONDAY. WE CAN THEN EXPECT
CLEARING CONDITIONS MONDAY EVENING...WITH DRY CONDITIONS EXPECTED
FOR NEXT TUESDAY.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
AS OF 130 AM EDT WEDNESDAY...
SNOW SHOWERS ARE GOING TO PERSIST FOR MOST OF THIS PERIOD FROM
BLF NORTH TO LWB...WITH SOME IMPROVEMENT IN VSBYS AROUND 14-16Z
TODAY. CIGS WILL BE STAYING AT IFR/MVFR LEVELS HERE FOR THE
PERIOD. FURTHER EAST...THERE WILL BE SOME MVFR CIGS EARLY AT BCB
BUT SHOULD LIFT TO VFR TOWARD EARLY AFTERNOON BUT GOING BACK TO
MVFR TONIGHT. THE REST OF THE TAF SITES WILL STAY VFR WITH CIGS
BETWEEN 5KFT-15KFT. THERE WILL BE SOME PERIODS OF SCATTERING OUT
IN THE PIEDMONT...BUT MOST OF THE TIME SHOULD SEE BKN-OVC SKIES.
WINDS ARE GOING TO STAY GUSTY AT TIMES MAINLY IN THE 15-25 KNOT
RANGE TODAY BEFORE WEAKENING LATER TODAY...AROUND 10KTS.
LOW CIGS AND A FEW SNOW SHOWERS/FLURRIES ARE EXPECTED TO LINGER IN
THE MTNS OF SE WV INTO THURSDAY MORNING WITH MOST SITES BECOMING
VFR AFTER 12Z THU...WITH BLF NOT EXPECTING VFR UNTIL LATE
THURSDAY.
ONE MORE SHORTWAVE COULD BRING ANOTHER PERIOD OF MVFR CIGS TO BLF
FRIDAY...OTHERWISE EXPECT HIGH PRESSURE TO KEEP VFR CONDITIONS
FRI-SAT OUTSIDE OF ANY FOG THAT MAY FORM WITH THE SNOW PACK SAT
MORNING IN THE MTNS. ANOTHER FRONT WILL MOVE TOWARD THE AREA LATE
IN THE WEEKEND AND COULD BRING A FEW SHOWERS AND LOWER CIGS ACROSS
THE MOUNTAIN.S
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WINTER WEATHER ADVISORY UNTIL 8 AM EDT THIS MORNING FOR
VAZ010>013-016>018.
WINTER STORM WARNING UNTIL 8 AM EDT THIS MORNING FOR VAZ007-
009-015-019-020.
NC...WINTER STORM WARNING UNTIL 8 AM EDT THIS MORNING FOR NCZ001-
018.
WV...WINTER STORM WARNING UNTIL 8 AM EDT THIS MORNING FOR
WVZ042>044.
BLIZZARD WARNING UNTIL 8 AM EDT THIS MORNING FOR WVZ045.
&&
SYNOPSIS...AMS/RCS
NEAR TERM...AMS/RCS
SHORT TERM...PM
LONG TERM...NF
AVIATION...NF/WPHazardous weather outlook, Oct 30, 12:33 PM EDT, 15 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1233 PM EDT TUE OCT 30 2012 NCZ003>006-019-020-VAZ022-023-032>034-043>047-058-059-311645- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ROANOKE-BOTETOURT- PATRICK-FRANKLIN-BEDFORD-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- 1233 PM EDT TUE OCT 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-018-311645- ASHE-WATAUGA- 1233 PM EDT TUE OCT 30 2012 ...WINTER STORM WARNING IN EFFECT UNTIL 8 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ002-311645- ALLEGHANY NC- 1233 PM EDT TUE OCT 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-009-WVZ042>044-311645- TAZEWELL-SMYTH-MERCER-SUMMERS-MONROE- 1233 PM EDT TUE OCT 30 2012 ...WINTER STORM WARNING IN EFFECT UNTIL 8 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING...ELEVATIONS ABOVE 2500 FEET. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ019-020-311645- ALLEGHANY VA-BATH- 1233 PM EDT TUE OCT 30 2012 ...WINTER STORM WARNING IN EFFECT UNTIL 8 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ045-311645- GREENBRIER- 1233 PM EDT TUE OCT 30 2012 ...BLIZZARD WARNING IN EFFECT UNTIL 8 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BLIZZARD WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. ACCUMULATING SNOW STILL POSSIBLE IN THE HIGHER ELEVATIONS WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ010>013-016>018-311645- BLAND-GILES-WYTHE-PULASKI-CARROLL-FLOYD-CRAIG- 1233 PM EDT TUE OCT 30 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ015-311645- GRAYSON- 1233 PM EDT TUE OCT 30 2012 ...WINTER STORM WARNING IN EFFECT UNTIL 8 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ014-311645- MONTGOMERY- 1233 PM EDT TUE OCT 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WINTER WEATHER ADVISORY...ELEVATIONS ABOVE 2500 FEET. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ024-035-311645- ROCKBRIDGE-AMHERST- 1233 PM EDT TUE OCT 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WINTER WEATHER ADVISORY. ELEVATIONS ABOVE 2500 FEET. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Oct 30, 11:11 PM EDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1111 PM EDT TUE OCT 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 PM NON-TSTM WND DMG 1 SW BUFFALO HILL 37.61N 79.03W
10/29/2012 AMHERST VA DEPT OF HIGHWAYS
TREE DOWN
&&
EVENT NUMBER RNK1200286
AMSLocal storm report, Oct 30, 11:12 PM EDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1112 PM EDT TUE OCT 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 PM NON-TSTM WND DMG SEABOARD 37.14N 81.79W
10/29/2012 TAZEWELL VA DEPT OF HIGHWAYS
TREEN DOWN
&&
EVENT NUMBER RNK1200287
AMSLocal storm report, Oct 30, 11:15 PM EDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1115 PM EDT TUE OCT 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 AM NON-TSTM WND DMG 2 WNW REDWOOD 37.03N 79.85W
10/30/2012 FRANKLIN VA DEPT OF HIGHWAYS
TREE DOWN
&&
EVENT NUMBER RNK1200288
AMSLocal storm report, Oct 30, 11:20 PM EDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1120 PM EDT TUE OCT 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 AM NON-TSTM WND DMG CENTERVILLE 37.17N 80.54W
10/30/2012 MONTGOMERY VA DEPT OF HIGHWAYS
TREE DOWN
&&
EVENT NUMBER RNK1200289
AMSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 4:16 AM EDT | Winter Weather Advisory | RNK | Mercer, Monroe, Summers | 11 hr |
| Oct 31, 3:17 PM EDT | Winter Weather Advisory | RNK | Mercer, Summers | 19 hr |
Nearby
Winter Storm Warnings in West Virginia, 2012Every winter storm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.